Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have PCOD. Started experiencing hair loss. No relief from minodoxil. Safe to go for foltone treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
Hi , I have got PCOD , and I have got considerable amount of hair loss , its nearly balding in front of my head. I had taken treatement for hair loss two years ago ( minodoxil was used for 8 months ) but now again balding has come back. Can i go for Foltone treatment?
Posted Wed, 8 May 2013 in Hair Loss
Answered by Dr. Kalpana Pathak 1 hour later
Thanks for writing to us.
PCOD is associated with pattern of hair fall known as androgenetic alopecia or femle pattern baldness.
Treatment for the same is in the form of oral intake of anti androgens( as you have PCOD I hope you must be on some oral anti androgen) and application of minoxidil solution.
Minoxidil solution 2 percent should be used twice in a day in 1 ml quantity over scalp. It has to be used for prolonged periods and if results are desirable has to continued as once you stop minoxidil hair reverts back to its original condition.
Minoxidil is US FDA approved for hair fall.
Foltene is not FDA approved. It is an alternative medicine containing some saccharide. Many people have noticed good results with the same. Personally I prefer minoxidil.

If you are not keen to use minoxidil, you may use foltene. After all something is better than nothing but definitely results will be better with minoxidil.
Hope that helped. Should there be any other query, please write back.
Take care
Above answer was peer-reviewed by
Follow-up: Have PCOD. Started experiencing hair loss. No relief from minodoxil. Safe to go for foltone treatment? 22 hours later
Hi Kalpana ,

Thanks for the detailed info.

I am not on oral anti androgen .

I had got diagnosed with PCOD about 10 yrs back . During all these years i have been often on some hormonal medicines , later it will will be discontinued ( this too on Gynecologist advice) . Once I had taken metformin also ( upon doctor's advice only). Duration of each treatment whould vary from 8 to 12 months then I will be asked to discontinue medicines and come back if I face any issues again

About an year back i switched over to ayurvedha. Though my periods are prolonged the cycle is almost stabilized now. Am still taking the ayurvedha medicines.

But recently i noticed my hair in the frontal crown and the hair line area is balding..

Previously when i used minodoxil i had the side effects of hair growth on chin and in face. So I am preferring not to use minodoxil .

Is there any other medicine available that I can use to get hair growth in the bladed area?


Answered by Dr. Kalpana Pathak 15 hours later
Increased hair growth( hypertrichosis) over face occurs with minoxidil if not used properly.

Minoxidil should always be applied twice in a day in 1 ml quantity. It should not be applied in wet or oiled hair. It should be applied properly over scalp so that it does not trickle over face as this can cause increased hair growth and hands should always be washed after application of minoxidil.

The anti androgens that can be used are cyproterone acetate, aldactone and flutamide. Cyproterone is usually present in OCPs prescribed for PCOD. As you are taking some Ayurvedic medicine for your problem and it has helped you too, I would not advise taking any other anti androgen right now.

If you do not want to apply minoxidil due to increased hair growth then you may consult a doctor to get scalp mesotherapy with minoxidil done. Its the introduction of drug directly in hair follicle through micro needles. This would not lead to any trickling of minoxidil over face preventing hypertrichosis.

Hope that answered your query.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor